Mississippi, 2013Damaging Wind in Mississippi, April 11, 2013
April 11, 2013 · NWS LIX · 1 event in 1 county or zone
A strong cold front triggered a squall line that moved across southeast Louisiana and southern Mississippi during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front triggered a squall line that moved across southeast Louisiana and southern Mississippi during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 11, 6:20 AM CST, 7 hours 25 minutes earlier.
Area forecast discussion, Apr 11, 6:20 AM CST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 AM CDT THU APR 11 2013
.UPDATE...
.SOUNDING DISCUSSION...
MISSING WIND DATA IN THE LOWER LEVELS...LOST PTU AND FLIGHT
TERMINATED AT 240 MB. A MODERATE SOUTHERLY FLOW IN THE LOWEST
LEVELS WITH A MODERATE SOUTHWESTERLY FLOW IN PLACE ALOFT. A MOIST
AND UNSTABLE SOUNDING WITH A PW OF 1.61 INCHES AND AN LI OF -3.8.
A CAP IN PLACE ABOVE 675 MB. AN OVERCAST STRATUS CLOUD DECK IN
PLACE ABOVE 1400 FEET ASL WHERE DEW POINT DEPRESSIONS ARE AROUND
ZERO DEGREES.
&&
.PREV DISCUSSION... /ISSUED 439 AM CDT THU APR 11 2013/
SYNOPSIS...
SURFACE LOW PRESSURE IS CENTERED OVER CENTRAL ILLINOIS WITH A
COLD FRONT EXTENDING SOUTHWARD ROUGHLY ALONG THE MISSISSIPPI RIVER
TO NEAR NATCHEZ AND THEN THROUGH SOUTHWEST LOUISIANA. A BROAD
AND NEARLY CONTINUOUS BAND OF SHOWERS AND ISOLATED THUNDERSTORMS
IS LOCATED ALONG AND BEHIND THE FRONT. ISOLATED TO SCATTERED
SHOWERS DEVELOPING AHEAD OF THE FRONT ACROSS SOUTHEAST LOUISIANA.
ROUGHLY A 20 DEGREE GRADIENT ACROSS THE FRONT WITH TEMPS IN THE
LOW TO MID 70S AHEAD OF THE FRONT AND IN THE MID 50S IMMEDIATELY
BEHIND THE FRONT.
LOCALLY...TEMPERATURES STILL SITTING IN THE LOW TO MID 70S AS THE
FRONT HAS NOT YET REACHED EVEN THE NORTHWESTERN MOST PORTIONS OF
THE AREA. MOISTURE AXIS EXTENDS FROM CENTRAL GULF THROUGH LOCAL AREA
AND INTO CENTRAL/NORTHERN MISSISSIPPI WITH LOCAL DEWPOINTS STILL
IN THE UPPER 60S AND LOWER 70S.
DISCUSSION...
AN UPPER LEVEL LOW IS LOCATED OVER NEBRASKA WITH TROUGH AXIS
EXTENDING SOUTHWESTWARD INTO CENTRAL TEXAS. THE LOW WILL CONTINUE
TO CRAWL NORTHEASTWARD AND AS IT DOES SO A SECONDARY SHORT WAVE
ROTATING AROUND THE LOW WILL FINALLY KICK START THE FRONT/S
MOVEMENT THIS MORNING. THE FRONT WILL TRAVERSE THE LOCAL AREA
THROUGHOUT THE DAY TODAY...BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS ALONG WITH IT.
SPC CONTINUES TO INDICATE A SLIGHT RISK OF SEVERE WEATHER ACROSS
THE REGION TODAY...WITH THE AREA OF HIGHEST RISK BEING GENERALLY
ALONG AND EAST OF A LINE FROM HOUMA TO MANDEVILLE TO BOGALUSA...
AND ESPECIALLY ACROSS THE MISSISSIPPI GULF COAST. THE FRONT WILL
NOT REACH THESE AREAS UNTIL LATER IN THE MORNING OR EARLY
AFTERNOON...WHEN DAYTIME HEATING WILL HAVE HAD A CHANCE TO
DESTABILIZE THE ATMOSPHERE A BIT MORE THAN IN AREAS TO THE WEST.
AS THE FRONT PROGRESSES EASTWARD...A SQUALL LINE IS STILL
FORECAST TO DEVELOP ALONG THE FRONT. THE MAIN THUNDERSTORM THREAT
WILL BE DAMAGING WIND GUSTS...ESPECIALLY IN ANY BOWING SEGMENTS
THAT DEVELOP ALONG THE LINE. WHILE WINDS ARE EXPECTED TO BECOME
UNIDIRECTIONAL THROUGH THE COLUMN AS THE FRONT APPROACHES...THERE
WILL STILL BE SOME SPEED SHEAR WHICH MAY RESULT IN A FEW ROTATING
STORMS. THUS...STRONGER UPDRAFTS WITH LARGE HAIL AND AN ISOLATED
TORNADO OR TWO CANNOT BE RULED OUT.
IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
MAY ALSO BECOME AN ISSUE IN SOME PLACES. RAINFALL TOTALS ARE
GENERALLY EXPECTED IN THE 2 TO 3 INCH RANGE...THOUGH SOME HIGHER
TOTALS WILL ALSO BE POSSIBLE. FLASH FLOOD GUIDANCE REMAINS HIGH
DUE TO DRY SOIL CONDITIONS AND GENERALLY LOW RIVER LEVELS.
WHILE NUISANCE TYPE STREET FLOODING MAY BE POSSIBLE WITH SOME OF
THE HEAVIER THUNDERSTORMS...THESE IMPACTS ARE EXPECTED TO BE
GENERALLY MINIMAL AND LOCALIZED. THUS NO FLASH FLOOD WATCH WILL BE
ISSUED.
THUNDERSTORM THREATS WILL COME TO AN END FROM WEST TO EAST AS THE
FRONT CLEARS THE AREA. THE FRONT SHOULD BE APPROACHING THE
EASTERN EDGE OF THE FORECAST AREA BY MID EVENING.
HIGH PRESSURE BUILDS INTO THE AREA BRIEFLY FOR FRIDAY BUT WILL
QUICKLY SHIFT EASTWARD ON SATURDAY WITH WINDS BECOMING EASTERLY
BY SATURDAY AFTERNOON AND SOUTHEASTERLY BY SATURDAY NIGHT. THIS
WILL BRING ANOTHER MOIST AIR MASS INTO THE AREA FOR THE SECOND
HALF OF THE WEEKEND AND INTO NEXT WEEK. AN UPPER SHORT WAVE MOVING
INTO THE MIDDLE MISSISSIPPI VALLEY IS EXPECTED TO HELP FIRE OFF
SOME CONVECTION SUNDAY...AND HAVE BUMPED POPS UP BY ABOUT 10
PERCENT INTO THE 40 TO 50 PERCENT RANGE...WHICH IS STILL SLIGHTLY
LOWER THAN THE MAV GUIDANCE. LINGERING MOISTURE IN THE AREA WILL
CONTINUE TO ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH MOST OF NEXT WEEK...WITH THE NEXT FRONTAL
SYSTEM EXPECTED TO IMPACT THE AREA LATE IN THE WEEK.
AVIATION...
LOWERED CIGS ARE IN PLACE WITH IFR TO LIFR RANGE IN ADVANCE OF THE
SHRA/TSRA AND COLD FRONT THROUGH MORNING. HAVE TIMED A 4 HOUR
TEMPO PERIOD OF TSRA WITH STRONG WIND GUSTS BASED ON A CONSENSUS
OF THE GLOBAL AND REGIONAL/LOCAL WRF/NMM MODELS...STARTING AROUND
KBTR- KMCB 11-13Z...KHUM-KHDC AROUND 15Z...KASD-KMSY 16Z...AND
KGPT AROUND 19Z. CONDITIONS SHOULD IMPROVE TO MVFR WITH SOME
LINGERING SHRA AFTER THE COLD FRONT PASSES...THEN CLEARING WILL
OCCUR 00-03Z FRIDAY.
MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE COASTAL
WATERS DUE TO THE TIGHT PRESSURE GRADIENT AHEAD OF THE FRONT. THE
COLD FRONT WILL MOVE ACROSS THE WATERS TODAY. WITH PERSISTENT
ONSHORE FLOW WILL RESULT IN SOMEWHAT ABOVE NORMAL TIDE LEVELS...IN
THE RANGE OF 1 TO 1.5 FEET ABOVE NORMAL.
AFTER THE FRONTAL PASSAGE...COLD AIR ADVECTION WILL SHORT BE LIVED
BUT 1000 TO 700MB THICKNESS LAYER WILL LOWER ABOUT 20 TO 30M FROM
THIS EVENING THROUGH 18Z FRIDAY. THIS FEATURE WILL ALLOW BOUNDARY
LAYER WINDS OF 20 TO 22 KNOTS TO MIXED DOWN TO SEA SURFACE LATER
THIS AFTERNOON THROUGH FRIDAY MORNING. HIGH PRESSURE WILL BUILD OVER
THE REGION FOR THE END OF THE WEEK...AND THEN SHIFT EAST DURING THE
LATTER HALF OF THE WEEKEND.
DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
SLIGHT RISK OF SEVERE WEATHER TODAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 44 75 47 / 100 10 0 0
BTR 72 47 76 50 / 100 10 0 0
ASD 76 47 76 48 / 100 20 0 0
MSY 76 53 74 57 / 90 20 0 0
GPT 74 51 76 50 / 100 30 0 0
PQL 77 51 76 47 / 100 40 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 4 PM THURSDAY TO 10 AM FRIDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 PM THURSDAY TO 10 AM FRIDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Apr 11, 8:53 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
953 AM CDT THU APR 11 2013
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-120300-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
953 AM CDT THU APR 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY...THOUGH THE
AREA OF HIGHEST RISK WILL GENERALLY BE ALONG AND EAST OF A LINE
FROM HOUMA TO MANDEVILLE TO BOGALUSA. THE MAIN THREAT FROM ANY
SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS.
HOWEVER...ISOLATED LARGE HAIL AND A TORNADO OR TWO CANNOT BE
RULED OUT.
IN ADDITION TO THE THREAT OF SEVERE WEATHER...A FEW STORMS COULD
PRODUCE LOCALLY HEAVY RAINFALL. SIGNIFICANT FLASH FLOODING IS NOT
EXPECTED. HOWEVER...SOME NUISANCE STREET FLOODING WILL BE
POSSIBLE WITH THE HEAVIER THUNDERSTORMS.
STRONG WINDS AND ROUGH SEAS WILL CONTINUE TO LEAD TO HAZARDOUS
CONDITIONS OVER THE COASTAL WATERS. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR ALL OPEN GULF WATERS BEYOND LAKE BORGNE AND THE
MISSISSIPPI SOUND. FOR THE TIDAL LAKES AND MISSISSIPPI SOUND...A
SMALL CRAFT ADVISORY WILL TAKE EFFECT AT NOON TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR ALL COASTAL
WATERS THROUGH MID MORNING FRIDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY
THROUGH WEDNESDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TODAY AS A COLD FRONT BRINGS
A RISK OF SEVERE WEATHER TO THE AREA.
In the hours before
Local storm report, Apr 11, 1:04 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
204 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG SLIDELL 30.28N 89.78W
04/11/2013 ST. TAMMANY LA NWS EMPLOYEE
THUNDERSTORM WIND DAMAGE IN THE OAKMONT SUBDIVISION OFF
AIRPORT ROAD IN SLIDELL. SEVERAL TREES WERE SNAPPED...A
NUMBER OF ROOFS RECEIVED MINOR DAMAGE...FENCES WERE BLOWN
OVER...SIDING HAS BEEN BLOW OFF OF SOME HOUSES...AND ONE
HOUSE RECEVIED STRUCTURAL DAMAGE TO THE ATTIC AREA.
&&
11Local storm report, Apr 11, 1:07 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
207 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG ANGIE 30.96N 89.82W
04/11/2013 WASHINGTON LA EMERGENCY MNGR
ROOF DAMAGE TO A HOUSE.
0108 PM TSTM WND DMG 10 SE FRANKLINTON 30.75N 90.02W
04/11/2013 WASHINGTON LA EMERGENCY MNGR
TREES BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 1072
AND HIGHWAY 60.
0108 PM TSTM WND DMG FRANKLINTON 30.85N 90.14W
04/11/2013 WASHINGTON LA EMERGENCY MNGR
A POWER LINE WAS KNOCKED DOWN.
&&
11Local storm report, Apr 11, 1:27 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
227 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND DMG 10 ENE FRANKLINTON 30.90N 89.99W
04/11/2013 WASHINGTON LA LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE IN THE COMMUNITY OF PINE.
&&
11Special weather statement, Apr 11, 1:34 PM CST, 11 minutes before
MSZ081-082-112030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
234 PM CDT THU APR 11 2013
...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON
COUNTY...HARRISON COUNTY...
AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES
SOUTH OF WIGGINS TO LONG BEACH...MOVING EAST AT 25 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GULFPORT AIRPORT...GULFPORT...BILOXI...ST. MARTIN...OCEAN SPRINGS...
VANCLEAVE...GULF PARK ESTATES AND GAUTIER
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
7/ARM
Local storm report, Apr 11, 1:35 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
235 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM MARINE TSTM WIND 2 NNE YSCLOSKEY 29.87N 89.67W
04/11/2013 M40 MPH ST. BERNARD LA C-MAN STATION
A WIND GUST OF 35 KNOTS...OR 40 MPH...WAS MEASURED AT THE
SHBL1 C-MAN STATION.
&&
11Local storm report, Apr 11, 1:38 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
238 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 10 NW COVINGTON 30.58N 90.23W
04/11/2013 ST. TAMMANY LA NWS EMPLOYEE
TREES WERE BLOWN DOWN BETWEEN FOLSOM AND COVINGTON.
1252 PM TSTM WND GST SLIDELL 30.28N 89.78W
04/11/2013 E70.00 MPH ST. TAMMANY LA NWS EMPLOYEE
NATIONAL WEATHER SERVICE EMPLOYEE ESTIMATED WIND GUSTS OF
70 MPH ON AIRPORT ROAD IN SLIDELL. SIDING WAS BLOWN OFF
OF A HOUSE.
1252 PM TSTM WND DMG SLIDELL 30.28N 89.78W
04/11/2013 ST. TAMMANY LA NWS EMPLOYEE
THUNDERSTORM WIND DAMAGE IN THE OAKMONT SUBDIVISION OFF
AIRPORT ROAD IN SLIDELL. SEVERAL TREES WERE SNAPPED...A
NUMBER OF ROOFS RECEIVED MINOR DAMAGE...FENCES WERE BLOWN
OVER...SIDING HAS BEEN BLOW OFF OF SOME HOUSES...AND ONE
HOUSE RECEVIED STRUCTURAL DAMAGE TO THE ATTIC AREA.
1252 PM MARINE TSTM WIND NEW ORLEANS 29.97N 90.08W
04/11/2013 M43.00 MPH ORLEANS LA ASOS
A WIND GUST OF 37 KNOTS...OR 43 MPH...WAS MEASURED AT NEW
ORLEANS LAKEFRONT AIRPORT ASOS.
0108 PM TSTM WND DMG ANGIE 30.96N 89.82W
04/11/2013 WASHINGTON LA EMERGENCY MNGR
ROOF DAMAGE TO A HOUSE.
0108 PM TSTM WND DMG 10 SE FRANKLINTON 30.75N 90.02W
04/11/2013 WASHINGTON LA EMERGENCY MNGR
TREES BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 1072
AND HIGHWAY 60.
0108 PM TSTM WND DMG FRANKLINTON 30.85N 90.14W
04/11/2013 WASHINGTON LA EMERGENCY MNGR
A POWER LINE WAS KNOCKED DOWN.
0118 PM TSTM WND DMG 10 ENE FRANKLINTON 30.90N 89.99W
04/11/2013 WASHINGTON LA LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE IN THE COMMUNITY OF PINE.
0121 PM TSTM WND DMG PEARL RIVER 30.37N 89.75W
04/11/2013 ST. TAMMANY LA FIRE DEPT/RESCUE
TREES DOWN ON THE WEST SIDE OF THE TOWN OF PEARL RIVER.
0142 PM MARINE TSTM WIND 2 NNE YSCLOSKEY 29.87N 89.67W
04/11/2013 M40.00 MPH ST. BERNARD LA C-MAN STATION
A WIND GUST OF 35 KNOTS...OR 40 MPH...WAS MEASURED AT THE
SHBL1 C-MAN STATION.
&&
11Thunderstorm Wind, Harrison
- When
- April 11, 1:45 PM CST
- Where
- Harrison County, 0.77 mi E of Gulfport
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.380, -89.067
Several large trees were knocked down on 5th Avenue between 25th and 26th Streets. There was also some fencing in the same area that was blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 11, 20131 death · 9 injured · $1.4 million · EF3 · 9 events
- Tornadoes and Hail in Georgia, April 11, 2013$9.9 million · EF1 · 26 events
- Avalanche in Utah, April 11, 20131 death · 1 event
- Tornado and Damaging Wind in Alabama, April 11, 2013$1.5 million · EF1 · 2 events
- Tornadoes and Damaging Winds in Alabama, April 11, 20132 injured · EF2 · 18 events
- Tornado and Damaging Winds in Louisiana, April 11, 2013$136,000 · EF1 · 7 events
- Ice Storm and Winter Storm in Michigan, April 11 to 12, 2013$155,000 · 14 events
- Damaging Winds in Kentucky, April 11, 2013$101,000 · 83 kt wind · 11 events
- Damaging Winds in Tennessee, April 11, 2013$101,000 · 60 kt wind · 8 events
- Strong Wind in Wisconsin, April 11, 2013$73,000 · 10 events
- Hail and Damaging Winds in North Carolina, April 11 to 12, 2013$50,000 · 1 in hail · 5 events
- Tornadoes and Damaging Winds in Alabama, April 11, 2013$15,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435739.